The Neuro’s Opinion on the Weakness
I went to the Neuro 1st thing Monday morning. He opened a slot for me due to my call in that I felt weaker since taking the Prednisone. So at 6am my daughter Kelly and I are buzzing down the road to Phili to make an 8 am appt.
He did the usual, whacked me with the rubber mallet (no reflex’s), put the tuning fork on my big toes (no vibration), did the tug of war with my fingers, arms and legs. then we sat down and talked for half an hour.
My Big Question to him was how can taking the Pred make you feel weaker?
and that when the inflammation was altered with the medication it affected my strength. There was no direct answer on that unfortuneately.
I told the Dr about the eppidural I had Feb 07 and how it weakened a previously thought good leg. He said the Eppidural probably activated the CIDP but had no correlation with the steroid in the Eppid to be the culprit.
Dr Browns opinion was that being I was in a noted decline since at least Oct and the last EMG, taking the Predinose at 60Mg may have not been enough, but in any case he felt that it takes more time than I have given it to turn it around. He said the lower the dose, the longer it will take and reversing 5 years of gradual damage can’t be done in 3 weeks. I had been told to drop to 40Mg since I called in weakness last week. Now we decided to bump it back up to 50Mg and keep it there Until Feb my next visit. He was confident this is going to work for me as long as side affects remain tolerable or under control. which they are so far.
I have become stable since more days have passed and don’t feel any weaker than what I did since week 1 steroids. So, We’ll wait and see.